The Lupus Forum banner
1 - 4 of 4 Posts

·
The vortex of insanity!
Joined
·
154 Posts
Discussion Starter · #1 ·
Probably not but it sure feels like it.

My doctor says that while I"m out of the country we have to keep my flare in my joints so that it doesn't get out of hand before I can get back to see her. THat leaves me a week more on prednisone (grumble. grumble. grumble.) I know it's shallow but I'm starting college in less than a month and I hate that I'm gaining weight right now...

But the main issue is when I get back she wants to do 2 more rituxan treatments. I haven't had one in almost 2 years but she wants to do one the week I get back (the week of august 3rd) and the second one 2 days before I leave for school. TWOOOO DAYSSSS gives me no recovery time before I have to carry heavy luggage to a dorm room on the second floor, leave my parents, be active all day every day for a week during orientation, be social, make friends, and basically not die. Does anyone know (before I make myself even less popular with my doctor by b*tching about it to her) if theres a particular reason she would need to wait 2 weeks between treatments? Or do you think it's reasonable (a.k.a not whiny :p) to start trying to push that one back a little so I have a chance at not falling flat on my face at college?
 

·
Registered
Joined
·
3,854 Posts
no harm in asking - I definitely don't think it is a winey question. Actually if you do ask, be sure to post the answer - I'd love to know. Personally I think that they don't know that much about why they do it the way that they do - they just do it.

Fingers crossed that you won't feel too bad afterwards - I found that with my second treatments (ie second lot of two treatments) I didn't get anything like the fatigue I got with the first two treatments. They really zapped me, but these last ones have been much easier on me. Fingers crossed it works out that way for you too.

Oh, I just thought - do you have cytoxan with your rituxan ? I did take a bit of time getting over the cytoxan, that stuff always makes me feel awful. I always have my rituxan and steroids etc one day, then cytoxan the next - oh joy, I had forgotten about that, and it was only two months ago .....

best of luck

raglet
 

·
The vortex of insanity!
Joined
·
154 Posts
Discussion Starter · #3 ·
No I can't have any more cytoxan, I reached the lifetime limit (or whatever they call it) when I was 13, I believe. I've had the oposite effect with rituxan which is why I'm nervous, my first 4 treatments I was fine, I ate normally, and was a little tired ,then up and running the next day. The last time I got it I was nauseous, fatigued and dizzy for 3 days and exhausted for a while longer than that. I'll let you know.

(and yeah cytoxan makes rituxan seem like a delightful day)
 

·
Registered
Joined
·
406 Posts
Hi Applesauce,

I'm probably not telling you what you want to hear but in my experience, the second time I had Rituximab, I was absolutely shattered after the second infusion (2 weeks after the first, on New Year's Eve of all times!)

I was supposed to go to a house party but got woken up when they'd finished the treatment (it always sends me off to sleep, or maybe it's the Piritun?) and went home and straight to bed. It knocked me for six. I'm due my 3rd round sometime soon....

I would definately ask the question - no harm in asking, after all - it's you that has to 'work round it'.

Good luck

Amanda
 
1 - 4 of 4 Posts
Top